Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 217, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 12, 2021, 3:33 PM CDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 3:33 PM CDT (20:33 UTC)
- Expired
- Jul 12, 2021, 4:37 PM CDT
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 145 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3080 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411
WHUS54 KMOB 122033
SMWMOB
GMZ670-122200-
/O.NEW.KMOB.MA.W.0217.210712T2033Z-210712T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
333 PM CDT Mon Jul 12 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 500 PM CDT.
* At 333 PM CDT, a strong thunderstorm was located 50 nm southeast of
Farewell Buoy, moving north at 10 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2929 8756 2928 8777 2976 8784 2977 8753
TIME...MOT...LOC 2033Z 178DEG 12KT 2936 8767
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
140 FZUS74 KMOB 122137 MWSMOB Marine Weather Statement National Weather Service Mobile AL 437 PM CDT Mon Jul 12 2021 GMZ670-122146- /O.CAN.KMOB.MA.W.0217.000000T0000Z-210712T2200Z/ 437 PM CDT Mon Jul 12 2021 ...THE SPECIAL MARINE WARNING IS CANCELLED... The affected areas were... Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM... The thunderstorm has weakened and no longer poses a significant threat to boaters. LAT...LON 2929 8756 2928 8777 2976 8784 2977 8753 TIME...MOT...LOC 2130Z 178DEG 12KT 2957 8768 $$
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 12, 12:19 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 12, 12:19 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1219 PM CDT Mon Jul 12 2021 .NEAR TERM /Now Through Tuesday/...An upper trof which extends from Texas to the intersection of Wisconsin/Illinois/Iowa gradually weakens while advancing slowly eastward to extend from the lower Mississippi River valley to the Great Lakes. A series of generally modest shortwaves move across the forecast area within this pattern. A surface ridge remains in place from the western Atlantic to along the northern Gulf coast and maintains a moist southerly flow over the forecast area. Ample deep layer moisture remains over the region with precipitable water values mostly ranging from 1.8-2.0 inches. An outflow boundary currently located from southeast Mississippi into extreme southeast Louisiana is expected to gradually weaken while continuing eastward through much of the forecast area this afternoon into the early evening hours. For the rest of this afternoon, the outflow boundary as well as the series of shortwaves moving across the area will support categorical pops west of I-65 with likely pops further to the east. Chance to good chance pops follow for this evening, then pops taper off to dry to slight chance pops overnight. Ahead of the outflow boundary, MLCAPE values look to range from 1500 to as high as 2500 J/kg, with the potential for higher values depending on how much cloud cover limits daytime heating. Shear values remain generally low, but model soundings also indicate mid level dry air to enhance downdraft production. Expect that strong storms will be possible along and ahead of the outflow boundary, with severe storm potential contingent on whether or not the higher instability values are achieved. For Tuesday, have continued with likely pops as a series of shortwaves continue to move across the area with a similar convective environment in place. Tuesday afternoon may see some strong storms and a severe storm cannot be ruled out. A moderate risk of rip currents continues through the period. Lows tonight range from around 70 well inland to the mid 70s at the coast, and highs on Tuesday will be in the upper 80s to lower 90s. /29 && .AVIATION... 18Z issuance...Widespread showers and storms will affect the portion of the area west of I-65 this afternoon with numerous showers and storms possible further to the east. Coverage of showers and storms diminishes during the evening hours, then isolated to scattered showers and storms will be possible again Tuesday morning. IFR to MVFR conditions will accompany the heavier showers and storms, and MVFR conditions in patchy fog are possible late tonight with otherwise VFR conditions expected. South to southwest winds up to around 10 knots this afternoon become light south to southeast tonight. A southeast flow 5 to 10 knots develops Tuesday morning. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 12, 1:55 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Mobile AL 155 PM CDT Mon Jul 12 2021 ALZ053>055-121945- Clarke AL-Wilcox AL-Monroe AL- 155 PM CDT Mon Jul 12 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL MONROE...EASTERN CLARKE AND SOUTH CENTRAL WILCOX COUNTIES UNTIL 245 PM CDT... At 154 PM CDT, the strong thunderstorm was located 11 miles east of Whatley, or 13 miles northwest of Monroeville, moving northeast at 30 mph. Dime size hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Camden, Beatrice and Vredenburgh. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3147 8744 3163 8765 3203 8734 3183 8706 TIME...MOT...LOC 1854Z 218DEG 25KT 3163 8751
Special weather statement, Jul 12, 1:57 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
157 PM CDT Mon Jul 12 2021
ALZ053-055-261-262-121945-
Clarke AL-Baldwin Inland AL-Monroe AL-Mobile Inland AL-
157 PM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN AND
SOUTHEASTERN CLARKE COUNTIES UNTIL 245 PM CDT...
At 156 PM CDT, the strong thunderstorm was located 7 miles east of
Calvert, or 20 miles east of Citronelle, moving northeast at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern
Monroe, northeastern Mobile, northwestern Baldwin and southeastern
Clarke Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3142 8747 3104 8794 3113 8807 3114 8806
3114 8802 3117 8799 3116 8796 3116 8794
3121 8795 3123 8793 3126 8797 3127 8795
3128 8796 3134 8791 3132 8791 3137 8789
3159 8772
TIME...MOT...LOC 1856Z 218DEG 25KT 3119 8790Special weather statement, Jul 12, 2:17 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
217 PM CDT Mon Jul 12 2021
ALZ261>263-122000-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
217 PM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 300 PM
CDT...
At 217 PM CDT, the strong thunderstorm was located 4 miles southeast
of Chunchula, or 5 miles west of Satsuma, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Saraland, Satsuma, Creola, Chunchula, Axis, Semmes, I65 And AL 158,
Movico and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3072 8825 3088 8830 3111 8797 3088 8781
3084 8791 3087 8789 3090 8789 3092 8791
3088 8790 3087 8790 3084 8792 3083 8794
3084 8794 3083 8795 3081 8799
TIME...MOT...LOC 1917Z 238DEG 13KT 3087 8815Special weather statement, Jul 12, 2:23 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
223 PM CDT Mon Jul 12 2021
ALZ054>057-059-262-122015-
Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Escambia AL-
223 PM CDT Mon Jul 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BUTLER...MONROE...NORTH CENTRAL BALDWIN...
NORTHWESTERN ESCAMBIA...SOUTHEASTERN WILCOX AND CENTRAL CONECUH
COUNTIES UNTIL 315 PM CDT...
At 223 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southwest of Beatrice to Poarch Creek
Reservation, and moving northeast at 25 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Monroeville, Frisco City, McCullough, Peterman, Uriah, Excel,
Beatrice, Vredenburgh, Repton, Pine Apple, I65 And CR 1, I65 And AL
113, I65 And AL 21 and Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3196 8679 3110 8715 3101 8774 3145 8757
3179 8746 3197 8686
TIME...MOT...LOC 1923Z 245DEG 21KT 3170 8729 3110 8756Special weather statement, Jul 12, 3:09 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Mobile AL 309 PM CDT Mon Jul 12 2021 ALZ060-FLZ205-122100- Covington AL-Okaloosa Inland FL- 309 PM CDT Mon Jul 12 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 400 PM CDT... At 309 PM CDT, the strong thunderstorm was located 4 miles west of Laurel Hill, or 12 miles west of Florala, moving north at 15 mph. Dime size hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Laurel Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3087 8641 3089 8664 3124 8667 3123 8635 TIME...MOT...LOC 2009Z 183DEG 13KT 3098 8653
Special weather statement, Jul 12, 3:15 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
315 PM CDT Mon Jul 12 2021
ALZ054>060-262-FLZ201-122100-
Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Covington AL-Escambia AL-Crenshaw AL-Escambia Inland FL-
315 PM CDT Mon Jul 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER...EASTERN MONROE...CENTRAL BALDWIN...NORTHWESTERN
CRENSHAW...ESCAMBIA...SOUTHEASTERN WILCOX...CONECUH...NORTHWESTERN
COVINGTON AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 400 PM CDT...
At 315 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles northeast of Pine Apple to 4 miles west of
Bratt, and moving northeast at 30 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Atmore, Greenville, Brewton, Evergreen, Flomaton, East Brewton,
Georgiana, McKenzie, Castleberry, Red Level, Repton, Pine Apple,
Pollard, Riverview, I65 And US 84, Bratt, I65 And CR 1, Highland
Home, I65 And AL 113 and I65 And AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 8679 3082 8775 3196 8694 3199 8686
3196 8686 3196 8641 3203 8641 3204 8640
3205 8640 3205 8630 3197 8630 3196 8623
TIME...MOT...LOC 2015Z 244DEG 24KT 3194 8684 3094 8750The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:48 PM CDT | Special Marine Warning | MOB | 117 min | |
| Jul 11, 9:29 PM CDT | Special Marine Warning | MOB | 91 min | |
| Jul 12, 11:59 AM CDT | Special Weather Statement | MOB | Wilcox | 31 min |
| Jul 12, 12:04 PM CDT | Special Weather Statement | MOB | Choctaw | 26 min |
| Jul 12, 12:22 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Jul 12, 12:24 PM CDT | Special Weather Statement | MOB | Choctaw | 51 min |
| Jul 12, 12:44 PM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Jul 12, 1:16 PM CDT | Special Weather Statement | MOB | Clarke | 44 min |
| Jul 12, 1:19 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 41 min |
| Jul 12, 1:23 PM CDT | Special Weather Statement | MOB | Clarke | 52 min |
| Jul 12, 1:32 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 31 min |
| Jul 12, 1:35 PM CDT | Special Weather Statement | MOB | Covington | 40 min |
| Jul 12, 1:35 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Jul 12, 1:46 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Jul 12, 1:55 PM CDT | Special Weather Statement | MOB | Monroe, Wilcox | 50 min |
| Jul 12, 1:57 PM CDT | Special Weather Statement | MOB | Clarke | 48 min |
| Jul 12, 2:17 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jul 12, 2:23 PM CDT | Special Weather Statement | MOB | Escambia, Monroe | 52 min |
| Jul 12, 2:39 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 12, 2:42 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 12, 2:54 PM CDT | Areal Flood Advisory | MOB | Escambia, Monroe | 3 hr |
| Jul 12, 3:09 PM CDT | Special Weather Statement | MOB | Covington | 51 min |
| Jul 12, 3:12 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jul 12, 3:15 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Escambia | 45 min |
| Jul 12, 3:38 PM CDT | Flash Flood Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 3 hr |
| Jul 12, 4:40 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jul 12, 4:57 PM CDT | Special Marine Warning | MOB | 36 min | |
| Jul 12, 4:59 PM CDT | Special Marine Warning | MOB | 72 min | |
| Jul 12, 4:08 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 12, 11:37 AM CDT | Special Weather Statement | MOB | Perry, Wayne | 38 min |
| Jul 12, 12:34 PM CDT | Special Weather Statement | MOB | Greene | 41 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.